Alert archive / Oklahoma / River Flood Warnings in 2018

River Flood Warning 37, NWS Tulsa, OK

October 31, 2018LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Oct 31, 2018, 9:53 PM CDT for LeFlore County, Oklahoma. It took effect at Nov 1, 2018, 9:34 AM CDT. It was in force for 27 hr.

The area

The outline as issued.

The facts

Issued
Oct 31, 2018, 9:53 PM CDT (02:53 UTC)
In effect from
Nov 1, 2018, 9:34 AM CDT
Expired
Nov 2, 2018, 1:03 PM CDT
In force
27 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 30.14 ft at Nov 1, 2018, 9:00 PM CDT.

actionminormoderate1520253011/0111/0211/03
Action stage
29 ft
Minor stage
29 ft
Moderate stage
33 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

044 
WGUS44 KTSA 010253
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
953 PM CDT Wed Oct 31 2018


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-011052-
/O.NEW.KTSA.FL.W.0037.181101T1549Z-181102T1800Z/
/PANO2.1.ER.181101T1549Z.181102T0000Z.181102T1200Z.NO/
953 PM CDT Wed Oct 31 2018

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Poteau River near Panama
* from Thursday morning to Friday afternoon, or until the warning is 
  cancelled.
* At 9:30 PM Wednesday, the stage was 20.46 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage late Thursday morning and continue to rise to near 30.4
  feet by Thursday evening. The river is expected to fall below flood
  stage Friday morning.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
7 follow-up statements
406 
WGUS84 KTSA 010847
FLSTSA
Flood Statement
National Weather Service Tulsa OK
347 AM CDT Thu Nov 1 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-011647-
/O.CON.KTSA.FL.W.0037.181101T1549Z-181102T1800Z/
/PANO2.1.ER.181101T1549Z.181102T0000Z.181102T1200Z.NO/
347 AM CDT Thu Nov 1 2018

The Flood Warning continues for
  The Poteau River near Panama.
* from this morning to Friday afternoon, or until the warning is 
  cancelled.
* At  3:30 AM Thursday, the stage was 26.58 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage late this morning and continue to rise to near 30.4 
  feet by this evening. The river is expected to fall below flood 
  stage Friday morning.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
279 
WGUS84 KTSA 011341
FLSTSA
Flood Statement
National Weather Service Tulsa OK
841 AM CDT Thu Nov 1 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-012141-
/O.EXT.KTSA.FL.W.0037.181101T1434Z-181102T1800Z/
/PANO2.1.ER.181101T1434Z.181102T0000Z.181102T1200Z.NO/
841 AM CDT Thu Nov 1 2018

The Flood Warning continues for
  The Poteau River near Panama.
* until Friday afternoon, or until the warning is cancelled.
* At  8:30 AM Thursday, the stage was 28.75 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage late this morning and continue to rise to near 30.4 
  feet by this evening. The river is expected to fall below flood 
  stage Friday morning.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
763 
WGUS84 KTSA 011901
FLSTSA
Flood Statement
National Weather Service Tulsa OK
201 PM CDT Thu Nov 1 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-020301-
/O.CON.KTSA.FL.W.0037.000000T0000Z-181102T1800Z/
/PANO2.1.ER.181101T1425Z.181102T0000Z.181102T1200Z.NO/
201 PM CDT Thu Nov 1 2018

The Flood Warning continues for
  The Poteau River near Panama.
* until Friday afternoon, or until the warning is cancelled.
* At  1:30 PM Thursday, the stage was 29.71 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Poteau River near Panama will continue rising to 
  near 30.4 feet this evening. The river is expected to fall below 
  flood stage Friday morning.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
010 
WGUS84 KTSA 020055
FLSTSA
Flood Statement
National Weather Service Tulsa OK
755 PM CDT Thu Nov 1 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-020854-
/O.CON.KTSA.FL.W.0037.000000T0000Z-181102T1800Z/
/PANO2.1.ER.181101T1425Z.181102T0030Z.181102T1200Z.NO/
755 PM CDT Thu Nov 1 2018

The Flood Warning continues for
  The Poteau River near Panama.
* until Friday afternoon, or until the warning is cancelled.
* At  7:30 PM Thursday, the stage was 30.1 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring but the river is falling.
* Forecast...The Poteau River near Panama will continue falling to 
  below flood stage by Friday morning.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
976 
WGUS84 KTSA 020701
FLSTSA
Flood Statement
National Weather Service Tulsa OK
201 AM CDT Fri Nov 2 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-021500-
/O.CON.KTSA.FL.W.0037.000000T0000Z-181102T1800Z/
/PANO2.1.ER.181101T1425Z.181102T0330Z.181102T1200Z.NO/
201 AM CDT Fri Nov 2 2018

The Flood Warning continues for
  The Poteau River near Panama.
* until this afternoon, or until the warning is cancelled.
* At  1:30 AM Friday, the stage was 30.10 feet.
* Flood stage is 29.0 feet.
* Forecast...The Poteau River near Panama will continue falling to 
  below flood stage by this afternoon.
* Impact...At 31.0 feet, minor agricultural flooding occurs. Williams 
  Road east of Panama is flooded.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
101 
WGUS84 KTSA 021410
FLSTSA
Flood Statement
National Weather Service Tulsa OK
910 AM CDT Fri Nov 2 2018


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-022101-
/O.EXT.KTSA.FL.W.0037.000000T0000Z-181102T2101Z/
/PANO2.1.ER.181101T1425Z.181102T0330Z.181102T1501Z.NO/
910 AM CDT Fri Nov 2 2018

...Flood Warning extended until this afternoon...
The Flood Warning continues for
  The Poteau River near Panama.
* until this afternoon, or until the warning is cancelled.
* At  8:30 AM Friday, the stage was 29.41 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring.
* Forecast...The Poteau River near Panama will continue falling to 
  below flood stage by early this afternoon.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
592 
WGUS84 KTSA 021803
FLSTSA
Flood Statement
National Weather Service Tulsa OK
103 PM CDT Fri Nov 2 2018


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-021833-
/O.CAN.KTSA.FL.W.0037.000000T0000Z-181102T2101Z/
/PANO2.1.ER.181101T1425Z.181102T0330Z.181102T1534Z.NO/
103 PM CDT Fri Nov 2 2018

The Flood Warning is cancelled for
  The Poteau River near Panama.
* At 12:30 PM Friday, the stage was 28.52 feet.
* Flood stage is 29.0 feet.
* The river fell below flood stage late this morning.
* Forecast...The Poteau River near Panama will continue falling and 
  remain below flood stage.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Oct 31, 9:22 PM CDT, 31 minutes earlier.

Area forecast discussion, Oct 31, 9:22 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
922 PM CDT Wed Oct 31 2018

.DISCUSSION...
Animation of water vapor imagery indicates a strong storm system
over West Texas this evening. The western edge of the first round of
precipitation has shifted to the OK/AR state line, and continues to
shift slowly eastward. Showers are expected to redevelop across much
of the area later tonight/Thursday as aforementioned storm system
translates across the region. Highest chances of rain will be across
western AR. Surface front has pushed into nern TX and southern AR
this evening. Surface-based instability, as well as elevated
instability, appears to have shifted well east and south of our area
at this time, thus thunderstorm potential remainder of the night is
very low. Made some adjustments to rain chances and weather earlier
this evening based on trends. Forecast updates have already been
sent for this evening update.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...69
Hazardous weather outlook, Oct 31, 9:06 PM CDT, 47 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
906 PM CDT Wed Oct 31 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
906 PM CDT Wed Oct 31 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

No hazardous weather is expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY through TUESDAY...No Hazards.

EXTENDED DISCUSSION...
An active weather pattern will prevail across the area into next week,
with several fast moving upper level systems pushing through the
region over the first part of the weekend and again early next week.
These systems will offer at least low chances for rain across much of
eastern Oklahoma and northwest Arkansas. Temperatures will remain
below seasonal averages during this time period.

weather.gov/tulsa contains additional information.

69

Nearby

River Flood Warnings in Oklahoma, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.